Jump to content
Withdrawn

Withdrawn: Trazodone withdrawal question

Recommended Posts

Withdrawn

in 2014 I got off all SSRI's after being on them intermittently for 20 years.  I was probably on them half of the time.

 

In 2013 I went on Trazodone for 3 years for insomnia.  Started on 200mg and went down to 100 over the first year.  I did not take it daily as my doc said it was not an SSRI so I should take it as needed.  I would take it 4-5 nights a week and take Sominex on weekends.  I tried to taper down to 75mg but couldn't function at work the next day so I held at 100mg.  In Mid June I took a month off from work and decided to bite the metaphorical bullet and stop Trazodone cold turkey.  I know it was a bad idea, but I needed a med free month to establish a sleep pattern.  It worked but I'm paying for it as I knew I would.  

 

Dealing with weird pains in my chest and back, mostly esophageal pain.  My personality has definitely changed, but it changed before I got off Trazodone which is one of the reasons I got off, just seems worse now.  The other expected side effects showed up, depression, anxiety, suicidal ideation.  

 

I'm able to handle all of these because I am FINALLY sleeping med free for the first time in years, I was just wondering if anyone else had gone cold turkey from 100mg and how long until I start feeling like myself again.  Thanks in advance.  And yes I know cold turkey was a bad idea but under the circumstances it was the best choice.

Share this post


Link to post
scallywag

Withdrawn -- Welcome to Surviving Antidepressants (SA)

 

Sorry to read that you're feeling the effects of that cold-turkey stop of Trazodone last month (June 2017).  Being able to sleep without medications is a huge deal -- congratulations! 

 

Withdrawal symptoms cover the full range of wellness -- emotions, cognition, aches, pains and other sensations. You can get a sense of the breadth of them in these topics:

What is withdrawal syndrome.

Glenmullen’s withdrawal symptom list.

 

To deal with the symptoms we suggest:

Non-drug techniques to cope with emotional symptoms.

Non-drug techniques for dealing with physical pain.

Change the channel - dealing with cognitive symptoms.

 

AS for your main question, "How long until I start feeling like myself again?", that is an answer that nobody can give you.  There are many factors, only a few of which we know. Even the ones we do know about -- length of time on medication, method of discontinuation -- are not 100% predictive.  Someone could be on a medication for a long time and and have an easy taper. Others have taken a single medication for less than a week and go through withdrawal symptoms for several years.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
Withdrawn

Thank you for the reply and the information, I really appreciate it.  I'll dig through the resources you sent and see what I can come up with, at this point anything helps.  On the upside I'm turning a corner I think.  

 

Hopefully someone out there has had a similar experience to mine and can at least share their experience, I know they can't tell me when it'll get better but maybe I can at least garner some hope from them (HOPE=Hearing Other People's Experiences).

 

Again thank you for the information and the forum, it is so frustrating hearing yet another healthcare professional say to me "well the drugs are out of your system so I don't know why you still feel bad."  I'm an addiction counselor and I never say to a client "well the heroin is outta your system so whats the problem?"

 

Sorry got on my soap box there for a moment.

Share this post


Link to post
Withdrawn

Great information thank you!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy